MAUDE Adverse Event Report: NASAL INTERFACE; BTT

NASAL INTERFACE; BTT
Model Number OPT946
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint devices are currently en-route to fisher & paykel healthcare (f&p) for evaluation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative that the tubing of two opt944 nasal cannula were stretched out and were damaged.There were no patient consequences.
 
Event or Problem Description
A healthcare facility in washington reported via a fisher & paykel healthcare (f&p) field representative that the tubing of two opt944 nasal cannula were stretched out and were damaged.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).The opt946 optiflow nasal cannula is an interface used to deliver humidified oxygen to patients and consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Method: the complaint opt946 optiflow nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photograph provided by the customer, and our knowledge of our product.Results: visual inspection of the photograph revealed that the tubing was found to be pulled apart.Conclusion: we are unable to determine the cause of the reported event.However, it is likely that this was caused by the tube of the opt946 optiflow nasal cannula being pulled.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject cannula would have met the specification at the time of production.The setup instructions in the user instructions which accompany the opt946 optiflow adult nasal cannula include the following steps: "ensure headstrap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.".

Brand Name
NASAL INTERFACE
Common Device Name
BTT
MDR Report Key10937592
Report Number9611451-2020-01090
Device Sequence Number4282790
Product Code BTT
UDI-Device Identifier09420012429155
UDI-Public(01)09420012429155(10)2101215736(11)200728
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT946
Device Catalogue NumberOPT946
Device Lot Number2101215736
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date02/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1